Limits...
Liver, increased attenuation (density) on CT

Biega TJB - MedPix (2001)

View Article: MedPix Image - MedPix Topic

Affiliation: Uniformed Services University

ABSTRACT

Normal liver attenuation, precontrast, is similar to spleen, but often slightly greater (+10 HU) - reported to be about 55 (PMID: 10789806) to 63 HU (PMID: 1389665). http://www.ajronline.org/cgi/reprint/174/5/1417 Homogeneous increased attenuation (density) of the liver may result from a variety of causes to include drug toxicity. Hemochromatosis, hemosiderosis and cirrhosis may all result in increased density of the liver. Pharmaceuticals which have been implicated include thorotrast, thallium, gold, and amiodarone. Amiodarone is an antidysrhythmic drug which contains 40% iodine by weight. Iodine deposits within the liver and causes homogeneous increased attenuation of the liver. Increased liver density may occur with therapeutic levels of the drug and this appearance does not necessarily correlate with amiodarone toxicity. The liver attenuation may return to near normal after several months of drug withdrawl. MedPix Video - http://www.youtube.com/watch?v=t2Kb7QwGv40&

No MeSH data available.


The patient is a 79 year old male who was started on Amiodarone 1 year prior secondary to dysrhythmia.  This non-contrast CT scan was obtained due to elevated LFTs of unknown etiology and demonstrated a liver of diffusely increased density, consistent with the history of amiodarone usage.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=MPX2645&req=5

MPX2645_synpic3959: The patient is a 79 year old male who was started on Amiodarone 1 year prior secondary to dysrhythmia. This non-contrast CT scan was obtained due to elevated LFTs of unknown etiology and demonstrated a liver of diffusely increased density, consistent with the history of amiodarone usage.


Liver, increased attenuation (density) on CT

Biega TJB - MedPix (2001)

The patient is a 79 year old male who was started on Amiodarone 1 year prior secondary to dysrhythmia.  This non-contrast CT scan was obtained due to elevated LFTs of unknown etiology and demonstrated a liver of diffusely increased density, consistent with the history of amiodarone usage.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=MPX2645&req=5

MPX2645_synpic3959: The patient is a 79 year old male who was started on Amiodarone 1 year prior secondary to dysrhythmia. This non-contrast CT scan was obtained due to elevated LFTs of unknown etiology and demonstrated a liver of diffusely increased density, consistent with the history of amiodarone usage.

View Article: MedPix Image - MedPix Topic

Affiliation: Uniformed Services University

ABSTRACT

Normal liver attenuation, precontrast, is similar to spleen, but often slightly greater (+10 HU) - reported to be about 55 (PMID: 10789806) to 63 HU (PMID: 1389665). http://www.ajronline.org/cgi/reprint/174/5/1417 Homogeneous increased attenuation (density) of the liver may result from a variety of causes to include drug toxicity. Hemochromatosis, hemosiderosis and cirrhosis may all result in increased density of the liver. Pharmaceuticals which have been implicated include thorotrast, thallium, gold, and amiodarone. Amiodarone is an antidysrhythmic drug which contains 40% iodine by weight. Iodine deposits within the liver and causes homogeneous increased attenuation of the liver. Increased liver density may occur with therapeutic levels of the drug and this appearance does not necessarily correlate with amiodarone toxicity. The liver attenuation may return to near normal after several months of drug withdrawl. MedPix Video - http://www.youtube.com/watch?v=t2Kb7QwGv40&

No MeSH data available.